Alert archive / Mississippi / Flash Flood Warnings in 2001

Flash Flood Warning 15, NWS Jackson, MS

March 3, 20014 counties in Mississippi

NWS Jackson, MS issued this flash flood warning at Mar 3, 2001, 2:18 AM CST for 4 counties in Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Mar 3, 2001, 2:18 AM CST (08:18 UTC)
Expired
Mar 3, 2001, 5:15 AM CST
In force
3 hr
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Clarke County, MS, Covington County, MS, Jasper County, MS, Jones County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 8.3 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2001-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2001-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
589 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 030818
FFWJAN
MSC023-031-061-067-031115-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
218 AM CST SAT MAR 3 2001

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JASPER COUNTY IN EAST CENTRAL MISSISSIPPI
  CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI
  COVINGTON COUNTY IN SOUTHEAST MISSISSIPPI
  JONES COUNTY IN SOUTHEAST MISSISSIPPI

* UNTIL 515 AM CST

* AT 216 AM CST...WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN
  OVER MUCH OF SOUTHEAST MISSISSIPPI...EXTENDING BACK INTO SOUTHEAST
  LOUISIANA. ONE TO TWO INCHES OF RAIN IS LIKELY OVER THE WARNED AREA
  THROUGH 5 AM...WHICH WILL CAUSE FLOODING PROBLEMS DUE TO SATURATED
  GROUND FROM EARLIER HEAVY RAINS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. IT IS
IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR
CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS.

MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY.
NEVQER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT.

64

LAT...LON 3219 8844 3222 8892 3162 8950 3154 8959
          3145 8957 3145 8930 3172 8894 3184 8891
          3184 8876 3206 8845

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Mar 2, 11:25 PM CST, 2 hours 53 minutes earlier.

Area forecast discussion, Mar 2, 11:25 PM CST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1125 PM CST FRI MAR 2 2001

A STRONG LINE OF THUNDERSTORMS DEVELOPING OVER SOUTEAST MISSISSIPPI
AT THIS TIME. RAISED POPS ACROSS THE BOARD TO REFLECT LATEST RADAR TRENDS.
COVECTION WILL BE ON THE INCREASE AGAIN BY THE PRE-DAWN HOURS.

UPDATED NUMBERS:
JAN 50/62/45/51 6+82
MEI 55/69/47/51 6+93

.JAN...
MS...FLASH FLOOD WATCH THROUGH TONIGHT FOR ALL OF OUR MS ZONES.
LA...FLASH FLOOD WATCH THROUGH TONIGHT FOR ALL OF OUR NE LA ZONES.
AR...FLASH FLOOD WATCH THROUGH TONIGHT FOR OUR SE AR ZONES.

In the hours before

Special weather statement, Mar 2, 8:30 PM CST, 5 hours 48 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>
074-031200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
830 PM CST FRI MAR 02 2001

...THUNDERSTORMS...
SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF MISSISSIPPI TONIGHT.
MOISTURE WILL BE PLENTIFUL BUT AS OF LATE AFTERNOON THE MAIN
INSTABILITY AXIS HAD SHIFTED EAST OF THE AREA. THE THUNDERSTORMS
OVERNIGHT ARE NOT EXPECTED TO BE SEVERE.

AN OLD FRONTAL BOUNDARY REMAINS DRAPED ACROSS SOUTH MISSISSIPPI.
SEVERAL UPPER LEVEL DISTURBANCES WILL HELP TO TRIGGER ROUNDS OF
OF SHOWERS AND SOME THUNDERSTORMS. THE DISTURBANCES OVERNIGHT WILL BE
WEAK...WITH A STRONG DISTURBANCE APPROACHING THE AREA EARLY SATURDAY
MORNING.

...FLOODING...
A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT FOR SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF MISSISSIPPI.

ADDITIONAL RAINFALL OF ONE HALF TO ONE INCHES EXPECTED THIS
EVENING...MAINLY NORTH AND WEST OF THE NATCHEZ TRACE. MANY STREAMS
AND CREEKS ARE ALREADY NEAR BANKFULL...AND THE ADDITIONAL HEAVY RAIN
MAY SERIOUSLY AGGRAVATE THE FLOODING PROBLEMS.

ALL PERSONS...ESPECIALLY THOSE NEAR CREEKS AND STREAMS...SHOULD STAY
ALERT FOR RAPIDLY RISING WATER...AND BE PREPARED TO MOVE TO HIGHER
GROUND SHOULD FLOODING OCCUR.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAP HICAL HAZARDOUS WEATHER
OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 12:58 AM CSTFlash Flood WarningJANForrest, Lamar, Marion3 hr
Mar 3, 3:58 AM CSTFlash Flood WarningJANForrest, Lamar, Marion2 hr
Mar 3, 5:15 AM CSTFlash Flood WarningJANClarke, Covington, Jasper, Jones105 min
Mar 3, 7:11 AM CSTFlash Flood WarningJANAdams, Covington, Forrest, Franklin, Jefferson Davis, Jones and 4 more3 hr
Mar 3, 9:12 AM CSTFlash Flood WarningJANClarke, Jasper, Smith2 hr
Mar 3, 10:55 AM CSTFlash Flood WarningJANAdams, Covington, Forrest, Franklin, Jefferson, Jefferson Davis and 5 more3 hr
Mar 3, 12:45 PM CSTFlash Flood WarningJANCopiah, Hinds, Madison, Rankin, Simpson4 hr
Mar 3, 12:55 PM CSTSevere Thunderstorm WarningJANIssaquena35 min
Mar 3, 2:11 PM CSTFlash Flood WarningJANClarke, Covington, Forrest, Jasper, Jefferson Davis, Jones and 8 more2 hr
Mar 3, 4:01 PM CSTFlash Flood WarningJANClarke, Covington, Forrest, Jasper, Jefferson Davis, Jones and 8 more3 hr

Nearby

Flash Flood Warnings in Mississippi, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.